Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Tmccoy

Accutane 11Days And Extreme Flushing Redness

Ok I am a 35/f with moderate hormonal cystic acne and rosacea. I just started ACCUTANE 11 days ago (40mg) and everyday my flushing and redness is getting worse. And it is hot to the touch. My entire face is red and flushing. I had lots of redness before ACCUTANE but this is extreme. Has anyone else had this? I wonder if it is just stage of ACCUTANE or is it only going to get worse. I really don't want to stop taking it bc it is my last option. I've taken everything under the sun and nothing has gotten rid of my acne.

Share this post


Link to post
Share on other sites

Have you been checked for carcinoid syndrome? This can cause severe flushing and acne-like rashes due to an overproduction of hormones depending on the location of the growth. Please google it.

Share this post


Link to post
Share on other sites

Hi Tmccoy,

I know you may think that this is problematic. However, it's perfectly normal. In fact, it means that the accutane is working. Essentially, accutane works by decreasing the size of your pores and thins out the layers of your skin. As your skin gets thinner, your blood becomes more visible (i.e. the redness). The "hot to the touch" is just the dryness of your skin combined with the fact that the accutane is making your skin more sensitive as it basically "restructures" it. To answer your questions:

Is there something wrong? No. It's a normal side effect of Accutane. It's pretty safe to say you don't have carcinoid syndrome. That's a very serious disease, and you would also have to be having abdomen pain, diarrhea, shortness of breath and swelling in your legs and ankles. You also would have had these symptoms long before Accutane.

Will it get worse? Probably not.The accutane is more or less fully in your system, so the "flushing" should have peaked already.

What can you do about it? Try and always keep your skin moisturized. I prefer CeraVe moisturizing cream (comes in the smaller tub and is a little bit thicker than most moisturizers). Also, you could try putting aloe on your face to calm down the redness and cool the "hotness" you are feeling.

I'm on my 4th week of accutane and my redness just started showing up the other week. To be honest I actually kind of like it since it gives me a little bit of color (I'm normally pretty pale). However, if it's bothering you to the point where you can't focus on anything else or it's actually very painful, it wouldn't be a bad idea to give your doctor a call.

If you have any other questions/concerns, feel free to post again.

Best of luck to you!

Share this post


Link to post
Share on other sites

Thank you so much for all ur replies. My flushing hasn't gotten any worse or better. It is painful but today I just dealt with it. There is no makeup in the world that could cover this blazing red face ugh! Luckily I was off for the past 2 days. Tonorow I return to work and am alittle nervous but oh well! My face was always red before ACCUTANE and it is just more red now...I will just gonna deal with it and keep on truckin'

Share this post


Link to post
Share on other sites

Hi Tmccoy.

I'm in a similar situation and feel for you. I'm halfway through my accutane course. I've been experiencing facial redness to varying degrees throughout my course. It's not just dry skin as I'm religious about moisturization and even when I moisturize on those red days it only helps the redness slightly. It's more of a redness from within, probably due to the thinning of the skin letting the blood supply show through more.

95% of the time there is just a slight redness on my cheeks and forehead which just looks like someone with a natural red/pink complexion (even through my normal complexion wouldn't be like this). I can deal with that.

5% of the time it's a lot more noticeably red, the skin immediately around my eyes is normal and the cheeks are bright red, making me look like I've got some random disease. I can feel my cheeks and my ears burning. And the more I think about it, the worse it gets and the more embarrasing it is. This can last up to 2hours. Getting some fresh air or air circulation greatly helps. And I try to ignore it in front of people but the fact you can feel it burning this is difficult to do.

My acne is really clearing up with the accutane so I'm prepared to deal with this. I'm pretty confident it will go away slowly when I finish my course despite the scare stories on this forum.

So yea I think we just have to suck it up and moisturise and keep the air circulating!

Share this post


Link to post
Share on other sites

Well I thought I would return to my post with and update.

I went to my Derm yesterday bc the flushing just would not stop and it was very very red and hot and almost swollen all over. My Derm took one look at me and said I had to stop ACCUTANE :(. I was so upset that I started crying. I told her I didn't want to stop taking it and that maybe I just needed a lower dose. She said I had to stop for 2 weeks and prescribed prednisone and desinate?spelling? ...steroid cream for my face. My blood pressure also spiked and I've notice my hair thinning too. I have only taking ACCUTANE for 14 days total 40mg/day and it seems that I am experiencing serious side effects to early on to continue. Ugh...I'm so sad bc I could see it working already and I was really enjoying no oil on my face and hair.

My last dose was 2 days ago and I am still flushing and red. I am also still dry after i wash my face and have developed a rash on both of my hands. I had to go to work today and told most of my coworkers what I was going through but those that didn't know asked me if I was sunburt.

Now I'm just hoping that the flushing goes away and hoping that the little dose that I got helped alittle (probably not tho)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×